Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 113, NWS Tallahassee, FL

August 14, 1999Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 1999, 6:35 PM EDT for Taylor County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 1999, 6:35 PM EDT (22:35 UTC)
Expired
Aug 14, 1999, 7:15 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Taylor County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1999-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1999-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 142234 RRA
SVRTLH
FLC123-142315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM EDT SAT AUG 14 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN NORTHERN FLORIDA

* UNTIL 715 PM EDT

* AT 631 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SCANTON... MOVING
  SOUTHEAST AT 10 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING
  WINDS ACROSS NORTHWEST TAYLOR COUNTY.


THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS.  HAIL IS ALSO
POSSIBLE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:00 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 14, 3:00 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SAT AUG 14 1999

AFTER QUIET MORNING...CONVECTION BEGINNING TO FLARE UP...ESPECIALLY
ALONG NE-SW PRE-FRONTAL TROF FROM DESTIN THRU ALBANY. SVR ISSUED FOR
S WALTON COUNTY. BOUNDARY TO DRIFT S THRU REST OF AFTERNOON AND
EVENING INTERACTING WI SEA BREZE BOUNDARIES SO EXPECT MORE WARNINGS
SHORTLY. ASSOCIATED FRONT LOCATED ACROSS NCNTRL GEORGIA WITH BROAD
TRAILING CLOUD SHIELD. DELAYED SENDING OUT PRODUCT HOPING FOR MORE
THAN NGM. NO LUCK SO WILL WORK WITH WHAT IS AVAILABLE. WILL DIVERGE
SOME FROM INHERITED FORECAST. SATELLITE WI UPPER E COAST TROF/ASSOCD
SHORT WAVE LIFTING AND COLD FRONT SHUD ALSO SLOW DOWN WITH MORE E
RATHER THAN SE TRAJECTORY. THUS EXPECT FRONT TO MAKE IT ONLY AS FAR
AS MIDWAY ACROSS OUR CWA...OR NE-SW BISECTION FROM AROUND PANAMA
CITY NE THRU ALBANY. SO FORECAST WILL REFLECT THIS..N OF FRONT
...CLEARING SKIES N/NW FLOW AND IMPROVING WX. SOUTH OF
BOUNDARY...CONTINUED S/SW FLOW IN RICH MOISTURE ENVIRONMENT AND POPS
TO REMAIN AROUND 50 PCT.

MIA AND ATL...BLEND OF MODEL TEMPS/DEW POINTS PLACE GA/FL BIG BEND
IN MARGINAL HEAT ADVISORY CITERIA. HEAT ADVISORIES SET TO EXPIRE
THIS AFTN. WILL ALLOW EXPIRATION AND HEADLINE MARGINAL HEAT INDICES
IN THE ZONES. EVENING/MIDNIGHT SHIFTS CAN REEXAMINE GUIDANCE AND
REISSUE FOR SUNDAY AFTERNOON IF NECESARY.

MARINE...SPLIT MARINE AREA IN HALF MAINLY NW/N FLOW FROM AQQ TO DESTIN
AND SLY FROM AQQ TO SUWANNEE. SEE MIAWRKTL2 FOR DETAILS.

PRELIM NUMBERS...

TLH  75 94 74 94 73 353
PFN  80 92 79 90 78 242
DHN  76 94 74 93 73 22-
ABY  76 94 74 93 73 242
VLD  75 95 73 93 73 352

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:54 PM EDTSevere Thunderstorm WarningTAEWalton46 min
Aug 14, 3:11 PM EDTSevere Thunderstorm WarningTAEGulf49 min
Aug 14, 3:45 PM EDTSevere Thunderstorm WarningTAEBay, Washington55 min
Aug 14, 4:17 PM EDTSevere Thunderstorm WarningTAECalhoun48 min
Aug 14, 4:48 PM EDTSevere Thunderstorm WarningTAELiberty62 min
Aug 14, 5:06 PM EDTSevere Thunderstorm WarningTAELeon64 min
Aug 14, 5:13 PM EDTSevere Thunderstorm WarningTAEGadsden47 min
Aug 14, 5:21 PM EDTSevere Thunderstorm WarningTAEJefferson64 min
Aug 14, 5:34 PM EDTSevere Thunderstorm WarningTAEMadison61 min
Aug 14, 5:39 PM EDTTornado WarningTAEJefferson41 min
Aug 14, 6:00 PM EDTSevere Thunderstorm WarningTAEWakulla35 min

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.